Affordable Access

Publisher Website

The uniform rule with several commodities: A generalization of Sprumont’s characterization

Authors
Journal
Journal of Mathematical Economics
0304-4068
Publisher
Elsevier
Publication Date
Volume
46
Issue
6
Identifiers
DOI: 10.1016/j.jmateco.2010.08.019
Keywords
  • Uniform Rule
  • Single-Peaked Preferences
  • Multiple Divisible Commodities
  • Strategy-Proofness

Abstract

Abstract This paper considers the problem of allocating multiple divisible commodities among a group of agents with single-peaked preferences. We show that the uniform rule is the only allocation rule that satisfies strategy-proofness, envy-freeness, and same-sidedness: the third axiom is a weak efficiency condition that is equivalent to Pareto efficiency in the single-commodity case. Therefore, this result generalizes the characterization of the uniform rule by Sprumont (1991. Econometrica 59 (2), 509–519) in the single-commodity case: it is the only rule satisfying strategy-proofness, envy-freeness, and Pareto efficiency.

There are no comments yet on this publication. Be the first to share your thoughts.